MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DIB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was initially reported that a patient experienced halos/glare in their left eye post a yttrium aluminum garnet (yag) procedure.Surgeon was not certain if there was a correlation between the newly implanted intraocular lens (iol) and the yag procedure performed after implantation.Account indicated that it was not clear if the yag was performed proactively as part of their process or if it was done to treat the symptoms of halos/glare.At that time the implant date and iol serial number were not provided.The lens remained implanted with no plans to exchange the iol.Further information received on 5/6/2022 provided that during their last post-operative visit on (b)(6) 2022 the patient was complaining of blurry vision, difficulty driving at night, glare/halo around lights, and issues with depth perception especially with intermediate vision.The patient indicated being temporarily impaired and the visual issues significantly affect her daily activities.Account provided that the patient had the iol eyhance implanted in (b)(6) 2021, then yag was performed on (b)(6) 2021 as posterior capsule opacification (pco) was observed.The post-operative vision was provided as -20/25.Surgeon recommended an iol exchange or a consult with an optometrist for sclaral/hard contact lens fitting to correct residual 1.00 diopter of cylinder.The lens remains implanted.No further information was provided.
 
Additional Manufacturer Narrative
If explanted; give date: n/a (not applicable).The lens remains implanted.The device was not returned for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.(b)(4).An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14569828
Report Number3012236936-2022-01420
Device Sequence Number6177116
Product Code HQL
UDI-Device Identifier05050474731622
UDI-Public(01)05050474731622(17)240609
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2024
Device Model NumberDIB00
Device Catalogue NumberDIB00U0135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2022
Initial Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age36 YR
Patient SexFemale
Patient EthnicityNon Hispanic